| Model Number |
QC-3-6-3D |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/15/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id unk-nv-echelon (lot: unknown); ; implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that the coil prematurely detached.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left posterior communicating origin artery with a max diameter of 4.6mm and a 1.8mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that during the surgery, there was great resistance when delivering the coil through the microcatheter, and accidental detachment occurred before it fully entered the sac.The entire system together with the microcatheter and the intermediate catheter were removed from the body.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was friction or difficulty during delivery of the coil.The physician repositioned the coil 2 times and did not attempt to detach the coil.Continuous flush was not administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event. ancillary devices include a sl-10 and echelon 10 microcatheter.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Addititional information was received.The resistance was in teh distal section of the catheter.The coil did come out of the introducer sheath smoothly.There was no kink/damage to the coil observed after removal.
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): an axium implant coil was returned for analysis within a shipping box; within a sealed biohazard pouch and within an opened axium implant coil inner pouch.The axium implant coil was returned without introducer sheath.Visual inspection/damage location details: the actuator interface, positive load indicator and coupler tube were found to be intact.This is indicative mechanical method detachment was not attempted.The axium coil pushwire was found to be broken but retained by release wire at break indicator, bent at ~36.5cm and kinked at ~50.4cm from proximal end.The coin was found to be not against the lumen stop.The implant coil was already detached and returned.No other anomalies were observed.The non-medtronic coil appears to have been detached.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium implant coil was returned with the implant already detached.It is likely the premature detachment was due to user error.The pushwire break at break indicator caused the release wire to be pulled back and releasing the implant coil.It is possible the damage (kink/bent) to the pushwire occurred upon opening the package and attempting to remove the product, after removing it from the package and preparing it per ifu or resistance in catheter.The customer reported accidently detaching implant coil during delivery of the coil through resistance of catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative